MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EXPRT KNEE; INSERT, REVISION EXPRT, SZ B X 14.5MM, E-PLUS

ENCORE MEDICAL L.P. EXPRT KNEE; INSERT, REVISION EXPRT, SZ B X 14.5MM, E-PLUS
Model Number 315-0B-714
Health Effect - Clinical Codes Scar Tissue (2060); No Code Available (3191)
Date of Event 12/04/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - the surgeon went in to clean out scar tissue and swapped out the poly while he was in there.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to a swap out of the poly.The previous surgery and the revision detailed in this investigation occurred 1.8 years apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.Initial or prolonged hospitalization was required.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to a swap out of the poly.There were no findings during this investigation that indicate that the reported device was defective.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
EXPRT KNEE
Common Device Name
INSERT, REVISION EXPRT, SZ B X 14.5MM, E-PLUS
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7135851
Report Number1644408-2017-01201
Device Sequence Number13720520
Product Code JWH
UDI-Device Identifier00888912114004
UDI-Public(01)00888912114004
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K140830
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2020
Device Model Number315-0B-714
Device Catalogue Number315-0B-714
Device Lot Number008R1002
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/04/2017
Supplement Date Received by Manufacturer01/31/2018
Initial Report FDA Received Date12/20/2017
Supplement Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age66 YR